Alert archive / Colorado / Red Flag Warnings in 2024

Red Flag Warning 4, NWS Denver/Boulder, CO

February 25, 202416 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Feb 25, 2024, 1:32 PM MST for 16 counties in Colorado. It took effect at Feb 26, 2024, 9:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2024, 1:32 PM MST (20:32 UTC)
In effect from
Feb 26, 2024, 9:00 AM MST
Expired
Feb 26, 2024, 6:00 PM MST
In force
9 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2024-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2024-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2519 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

614 
WWUS85 KBOU 252032
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
132 PM MST Sun Feb 25 2024

West winds combined with very low humidity (locally into the 
single digits) will continue to produce widespread critical fire 
weather conditions across the lower elevations. The strongest 
winds and highest fire danger will be focused across areas closest
to the foothills. There, Red Flag conditions may persist for a 
prolonged period, extending through late evening as winds increase
late in the day.

On Monday, winds will be stronger, with gusts of 40-50 mph 
becoming widespread for the lower elevations. Although some 
moderation in humidity levels is anticipated (some warned areas 
may bottom out between 15-20%), critical conditions are likely 
given the substantial wind speeds.

COZ239>241-261300-
/O.UPG.KBOU.FW.A.0002.240226T1800Z-240227T0100Z/
/O.NEW.KBOU.FW.W.0004.240226T1600Z-240227T0100Z/
/O.CON.KBOU.FW.W.0003.000000T0000Z-240226T0700Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
132 PM MST Sun Feb 25 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT
FOR WIND AND LOW RELATIVE HUMIDITY FOR BOULDER, THE DENVER METRO,
AND THE PALMER DIVIDE...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MST MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FOR BOULDER, THE DENVER METRO,
AND THE PALMER DIVIDE...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 9 AM to 6 PM MST Monday. The Fire Weather Watch is no longer
in effect.

* Affected Area...Fire Weather Zones 239, 240 and 241.

* Timing...Red Flag Warning through midnight tonight and again on
  Monday from 9AM to 6PM.

* Winds...West 20 to 35 mph with gusts to 50 mph this afternoon, 
  and up to 65 mph later this evening for the western Denver 
  metro. For Monday, west 30 to 40 mph with gusts as high as 55 
  mph.

* Relative Humidity...As low as 8 percent today, 13 percent 
  Monday.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ246-247-261300-
/O.UPG.KBOU.FW.A.0002.240226T1800Z-240227T0100Z/
/O.NEW.KBOU.FW.W.0004.240226T1600Z-240227T0100Z/
/O.CON.KBOU.FW.W.0003.000000T0000Z-240226T0100Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
132 PM MST Sun Feb 25 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR LINCOLN COUNTY...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MST MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR LINCOLN COUNTY...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 9 AM to 6 PM MST Monday. The Fire Weather Watch is no longer
in effect.

* Affected Area...Fire Weather Zones 246 and 247.

* Timing...Red Flag Warning until 6PM today and again from 9AM to
  6PM Monday.

* Winds...West winds 15 to 25 mph with gusts to 35 mph. On 
  Monday, west 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 8 percent. On Monday as low as 14
  percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238-242>245-248>251-261300-
/O.NEW.KBOU.FW.W.0004.240226T1600Z-240227T0100Z/
/O.CON.KBOU.FW.W.0003.000000T0000Z-240226T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-Logan County-
Washington County-Sedgwick County-Phillips County-
132 PM MST Sun Feb 25 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN URBAN
CORRIDOR AND NORTHEAST PLAINS...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MST MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN URBAN
CORRIDOR AND NORTHEAST PLAINS...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 9 AM to 6 PM MST Monday.

* Affected Area...Fire Weather Zones 238, 242, 243, 244, 245, 
  248, 249, 250 and 251.

* Timing...Red Flag Warning from 11AM to 6PM today.

* Winds...West 15 to 25 mph with gusts to 35 mph. On Monday, 20 
  to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 9 percent. On Monday as low as 14
  percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
267 
WWUS85 KBOU 260421
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
921 PM MST Sun Feb 25 2024

West winds combined with very low humidity will continue to 
produce widespread critical fire weather conditions across lower 
elevations adjacent to the foothills tonight. Winds will likely
relax after midnight allowing fire weather conditions to drop
below critical levels. 

On Monday, winds will be stronger, with gusts of 40-50 mph
becoming widespread for the lower elevations. Although some
moderation in humidity levels is anticipated (some warned areas
may bottom out between 15-20%), critical conditions are likely
given the substantial wind speeds.

COZ239>241-261230-
/O.CON.KBOU.FW.W.0003.000000T0000Z-240226T0700Z/
/O.CON.KBOU.FW.W.0004.240226T1600Z-240227T0100Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
921 PM MST Sun Feb 25 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT
FOR WIND AND LOW RELATIVE HUMIDITY FOR BOULDER, THE DENVER METRO,
AND THE PALMER DIVIDE...
...RED FLAG WARNING IS IN EFFECT FROM 9 AM TO 6 PM MST MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR BOULDER, THE DENVER METRO, AND
THE PALMER DIVIDE...

* Affected Area...Fire Weather Zones 239, 240 and 241.

* Timing...Red Flag Warning through midnight tonight and again 
  on Monday from 9AM to 6PM.

* Winds...Southwest 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238-242>251-261230-
/O.CON.KBOU.FW.W.0004.240226T1600Z-240227T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
921 PM MST Sun Feb 25 2024

...RED FLAG WARNING IS IN EFFECT FROM 9 AM TO 6 PM MST MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN URBAN CORRIDOR 
AND NORTHEAST PLAINS...

* Affected Area...Fire Weather Zones 238, 242, 243, 244, 245, 
  246, 247, 248, 249, 250 and 251.

* Timing...Red Flag Warning from 11AM to 6PM Monday.

* Winds...West 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
300 
WWUS85 KBOU 260655
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1155 PM MST Sun Feb 25 2024

West winds will strengthen Monday, with gusts of 40-50 mph 
becoming widespread for the lower elevations. Although some 
moderation in humidity levels is anticipated (some warned areas 
may bottom out between 15-20%), critical conditions are likely 
given the substantial wind speeds.

COZ239>241-262200-
/O.EXP.KBOU.FW.W.0003.000000T0000Z-240226T0700Z/
/O.CON.KBOU.FW.W.0004.240226T1600Z-240227T0100Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
1155 PM MST Sun Feb 25 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MST
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR BOULDER, THE DENVER
METRO, AND THE PALMER DIVIDE...
...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT FOR WIND
AND LOW RELATIVE HUMIDITY FOR BOULDER, THE DENVER METRO, AND THE
PALMER DIVIDE...

* Affected Area...Fire Weather Zones 239, 240 and 241.

* Timing...From 9AM to 6PM Monday.

* Winds...Southwest 25 to 35 mph with gusts to 45 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238-242>251-262200-
/O.CON.KBOU.FW.W.0004.240226T1600Z-240227T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1155 PM MST Sun Feb 25 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MST
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN URBAN
CORRIDOR AND NORTHEAST PLAINS...

* Affected Area...Fire Weather Zones 238, 242, 243, 244, 245, 
  246, 247, 248, 249, 250 and 251.

* Timing...Red Flag Warning from 9AM to 6PM Monday.

* Winds...West 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Rodriguez
190 
WWUS85 KBOU 261715
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1015 AM MST Mon Feb 26 2024

West winds will strengthen Monday, with gusts of 40-50 mph
becoming widespread for the lower elevations. Although some
moderation in humidity levels is anticipated (some warned areas
may bottom out between 15-20%), critical conditions are likely
given the substantial wind speeds.

COZ238>251-270100-
/O.CON.KBOU.FW.W.0004.000000T0000Z-240227T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1015 AM MST Mon Feb 26 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE URBAN CORRIDOR, PALMER
DIVIDE, AND NORTHEAST PLAINS...

* Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 
  243, 244, 245, 246, 247, 248, 249, 250 and 251.

* Timing...Red Flag Warning from 9AM to 6PM Monday.

* Winds...West 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
716 
WWUS85 KBOU 270051
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
551 PM MST Mon Feb 26 2024

COZ238>251-270200-
/O.EXP.KBOU.FW.W.0004.000000T0000Z-240227T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
551 PM MST Mon Feb 26 2024

...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR THE URBAN CORRIDOR, PALMER DIVIDE,
AND NORTHEAST PLAINS...

Gusty winds and low relative humidity will persist throughout the
rest of the evening creating elevated fire weather conditions.
However, winds and relative humidity no longer meet Red Flag 
Warning criteria so the warning has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Feb 25, 10:31 AM MST, 3 hours 1 minute earlier. Its key messages:

  • Windy and warm today and Monday, with critical fire weather conditions for lower elevations.
  • More significant travel impacts, snow, and blowing snow return to the mountains for late Monday and Tuesday.
  • Much colder temperatures and windy for the plains Tuesday along with light snowfall (less than 3 inches).
Area forecast discussion, Feb 25, 10:31 AM MST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1031 AM MST Sun Feb 25 2024

.KEY MESSAGES...

- Windy and warm today and Monday, with critical fire weather
  conditions for lower elevations.

- More significant travel impacts, snow, and blowing snow return
  to the mountains for late Monday and Tuesday.

- Much colder temperatures and windy for the plains Tuesday along
  with light snowfall (less than 3 inches).

&&

.UPDATE...
Issued at 842 AM MST Sun Feb 25 2024

Windy and dry conditions today will lead to Red Flag conditions.
Winds have been gusty overnight and early this morning in the
Front Range mountains and foothills where gusts have reached 60
mph. Gusty winds will develop across the plains by early afternoon
as temperatures warm up and the airmass mixes with the stronger
winds aloft. Going forecast is in good shape with no changes
planned.

&&

.SHORT TERM...(Today and tonight)
Issued at 423 AM MST Sun Feb 25 2024

Winds early this morning have largely retreated to the foothills
and higher elevations, but another day of efficient mixing will
see these spread into the lower elevations once more beginning
mid morning. Much like yesterday, the strongest winds will be
focused closer to the foothills, with a gradual reduction in
speeds farther east into the plains. With northeast Colorado
remaining under mostly clear skies and a subsident flow regime,
expect another warm and very dry day. highs will push to upper
60's for most in the plains, and likely scrape 70F in/around
Denver. With downward and upward forecast adjustments to humidity
and wind speeds respectively this morning, have expanded the Red
Flag Warning to encompass all of the lower elevations. The area of
highest concern will be along and west of I-25, where critical
fire weather conditions will be particularly prolonged.

Mountain wave enhancement will lead to strong winds gusting 55-75
mph in the foothills through tonight. Toyed with a High Wind
Warning for the northern foothills, but suspect gusts above 75 mph
will be localized enough to leave as is for now. As this mountain
wave breaks down this evening, an axis of stronger winds will
surge east into foothill-adjacent communities west of I-25, with a
number of hi-resolution CAMs highlighting potential for gusts of
60-70 mph in spots such as eastern Boulder County. If that
materializes, humidity will be slow to climb this evening. This
was the primary factor behind the extension of the Red Flag
Warning through midnight tonight for the western Denver metro.
Overnight lows in the lee of the Front Range will be much milder
than normal owing to the persistent downslope flow, with some
locations likely not cooling below the mid to upper 40's.

Finally, would be remiss not to discuss the initiation of mountain
snow showers late tonight as an upper-level trough encroaches on
the Front Range. Any snowfall in the mountains overnight (prior to
sunrise) will be light, with limited impacts. That said, winds
will remain strong with gusts 40-50 mph over mountain passes,
leading to potential for blowing snow and reduced visibility at
times.

.LONG TERM...(Monday through Saturday)
Issued at 423 AM MST Sun Feb 25 2024

Only minor changes to the forecast thinking. Monday will be windy,
with increasing moisture leading to light snow becoming widespread
in the mountains. There could be heavier orographic snow on the
ridges, especially near the northern border, but the best moisture
and instability don't come until Monday night. Temperatures could
be a couple degrees warmer or cooler on the plains depending on
when the cloud cover moves in, but the warm air mass and strong
winds won't let it cool much if at all.

Models have trended a bit slower and stronger with the trough on
Tuesday, just a couple of hours. We'll keep the same plan in the
forecast, with the front in the morning and a band of precipitation
following it. We'll still show morning highs with falling
temperatures in the afternoon. There could be some rain mixed in
with the snow in the morning, but by afternoon it should be all
snow except in Lincoln county where the changeover will come in
the afternoon, possibly late afternoon in areas south of Limon.
The GFS likes a bullseye of upslope enhanced convection around
Denver in the afternoon, which doesn't seem like quite the right
place if it happens but there could be some enhancement there. We
massaged that out a little, but are still showing 1-3 inches of
snow in the afternoon across the city. With temperatures likely
still at or above freezing and warm ground, the impact should be
pretty limited. There's a slight chance (<20%) of it getting cold
enough during rush hour and the snow continuing to cause more
issues into the early evening. That's more likely around Monument
Hill and out towards Limon where everything will happen later.

The slightly slower/later model trends also mean a better chance
of a cold morning and slower recovery in temperatures on
Wednesday. The NBM lows were colder, I bumped them up a little
figuring there would probably still be cloud cover west of the
Front Range, and some wind on the plains, but it's still a little
colder than the previous forecast. NBM seems reasonable with 40s
for highs.

There's good model agreement through the rest of the forecast
period as we wind up in WSW flow that will likely remain dry.
There's some chance of increasing wind and clouds and maybe some
light mountain showers by Friday and Saturday, but probably not.
If that ridge bumps up a little more with a slower western trough,
we could be warmer Friday into the weekend with near record highs
and possibly borderline fire weather issues, though that scenario
probably also means the threat of windy conditions is lower.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1031 AM MST Sun Feb 25 2024

VFR to prevail through Monday under mostly clear skies. Winds
have turned westerly at the Denver airports and will increase over
the next few hours through 20Z. Gusts to 30-35 knots will be
possible at DEN and APA. Stronger wind gusts to 40 knots will be
possible at KBJC. Winds may increase tonight at BJC due to a
mountain wave. At DEN and APA, winds subside after 00Z and turn
southwesterly. However, winds are expected to increase after 06Z
with an enhanced drainage flow. Would expect winds to reach 25
knots at APA and DEN. Gusty west winds will prevail by mid to late
Monday morning 15-17Z and then continue through Monday afternoon
with gusts to around 40 knots expected.

&&

.FIRE WEATHER...
Issued at 423 AM MST Sun Feb 25 2024

Fire danger ramps up another notch today as very dry conditions
are reinforced, spreading single digit to mid teen humidity values
across the majority of the lower elevations beginning mid to late
morning. West winds, currently confined to the higher elevations,
will mix down into the urban corridor and plains today, once again
strongest closer to the foothills and west of I-25. Here, gusts
40-50 mph can be expected throughout the afternoon. Though not
quite as strong farther east, winds should nonetheless be
sufficient to support critical fire weather conditions in the
rural plains (gusts 25-35 mph). An additional consideration today
will be the duration of Red Flag conditions. Guidance is in
increasing agreement when it comes to a wave of stronger winds
pushing off the higher terrain and into adjacent lower elevations
later this evening, strongest in eastern Boulder County. This
would sustain low humidity well into the evening and possibly
overnight hours. As such, opted for a longer warning for those
areas to highlight that potential. Overnight recoveries will be
rather low tonight in the lee of the Front Range, with mild lows.

Monday will be windier in many areas, with gusts up to 60 mph
over the mountains and east slopes, up to 50 mph near the
foothills, and 30-40 mph on the plains. Humidities will be higher,
but critical fire weather conditions are possible again,
especially from Boulder and Denver southward. Tuesday will be
windy but cooler behind a cold front. Lighter winds with warmer
temperatures are expected for the rest of the week, with near
critical conditions on the plains possible again (30% chance)
starting Friday.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Monday afternoon through Tuesday evening
for COZ031-033-034.

Red Flag Warning until 6 PM MST this evening for COZ238-242>251.

Red Flag Warning until midnight MST tonight for COZ239>241.

Fire Weather Watch from Monday morning through Monday afternoon
for COZ239>241-246-247.

&&

UPDATE...Meier
SHORT TERM...Rodriguez
LONG TERM...Gimmestad
AVIATION...Meier
FIRE WEATHER...Rodriguez/Gimmestad
Hazardous weather outlook, Feb 25, 10:49 AM MST, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1049 AM MST Sun Feb 25 2024

COZ030>051-261800-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1049 AM MST Sun Feb 25 2024

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Strong winds will impact the foothills and adjacent lower
elevations through tonight, with localized gusts 55-75 mph west of
I-25. With windy, warm and dry conditions in place, critical fire
weather conditions will develop across all of the lower
elevations, and may be rather persistent for the western Denver
metro into this evening. Light snow showers with blowing snow
across high mountain elevations will begin overnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strong winds are expected on Monday, with gusts to 50 mph over
the plains and 60 mph in the mountains and foothills. A warm, dry
airmass along with the winds will combine for elevated to
critical weather conditions across the plains.

Snow will become widespread in the north central Colorado
mountains Monday and continue into Tuesday, with heavy snow
possible Monday overnight. The snow and windy conditions will
produce difficult winter driving conditions with significant
snowfall accumulations expected. Snow will spread onto the plains
Tuesday afternoon behind a strong cold front that pushes through
late in the morning. Accumulations of 1 to 3 inches are possible
over the plains. There could be limited travel impacts late
Tuesday afternoon and early evening over some areas of the plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 2:13 AM MSTFire Weather WatchBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 3 more11 hr
Feb 25, 12:59 PM MSTWinter Storm WarningBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more58 hr

Nearby

Red Flag Warnings in Colorado, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.